Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 147, NWS Albany, NY

July 23, 2008Hamilton County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2008, 6:25 AM EDT for Hamilton County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2008, 6:25 AM EDT (10:25 UTC)
Expired
Jul 23, 2008, 7:30 AM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Hamilton County, NY

The radar

The Ft Drum radar (KTYX), 102 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 10.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 231025
SVRALY
NYC041-231130-
/O.NEW.KALY.SV.W.0147.080723T1025Z-080723T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
625 AM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HAMILTON COUNTY IN EASTERN NEW YORK...

* UNTIL 730 AM EDT

* AT 623 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 23
  MILES WEST OF LAKE PLEASANT...OR 15 MILES NORTHEAST OF HINCKLEY...
  AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOFFITT BEACH CAMPGROUND AND LAKE PLEASANT BY 700 AM EDT...
  SPECULATOR BY 705 AM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4372 7422 4341 7418 4335 7485 4352 7476
TIME...MOT...LOC 1025Z 253DEG 32KT 4341 7483

$$

BGM
4 follow-up statements
000 
WWUS51 KALY 231046
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
646 AM EDT WED JUL 23 2008

NYC041-231130-
/O.CON.KALY.SV.W.0147.000000T0000Z-080723T1130Z/
HAMILTON NY-
646 AM EDT WED JUL 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR SOUTHERN HAMILTON COUNTY...

AT 640 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MOUNTAIN
HOME TO PISECO TO MOUNTAIN HOME...OR ALONG A LINE EXTENDING FROM 16
MILES WEST OF SPECULATOR TO 14 MILES SOUTHWEST OF SPECULATOR TO 21
MILES SOUTHWEST OF SPECULATOR...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SLED HARBOR...PERKINS CLEARING...MOFFITT BEACH CAMPGROUND AND LAKE
  PLEASANT BY 700 AM EDT...
  SPECULATOR AND LEWEY LAKE CAMPGROUND BY 705 AM EDT...
  GILMANTOWN BY 710 AM EDT...
  GRIFFIN BY 715 AM EDT...
  GIRARDS SUGARBUSH BY 720 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4352 7476 4372 7422 4341 7418 4337 7478
TIME...MOT...LOC 1046Z 255DEG 31KT 4353 7461 4347 7454
          4337 7459

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

BGM
000 
WWUS51 KALY 231104
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
704 AM EDT WED JUL 23 2008

NYC041-231130-
/O.CON.KALY.SV.W.0147.000000T0000Z-080723T1130Z/
HAMILTON NY-
704 AM EDT WED JUL 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR CENTRAL HAMILTON COUNTY...

AT 702 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PERKINS CLEARING TO LAKE
PLEASANT TO HIGGINS BAY...OR ALONG A LINE EXTENDING FROM SPECULATOR
TO 8 MILES SOUTH OF SPECULATOR TO 14 MILES SOUTH OF SPECULATOR...
MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SPECULATOR AND 6 MILES SOUTH OF LEWEY LAKE CAMPGROUND BY 710 AM
  EDT...
  GILMANTOWN BY 720 AM EDT...
  GIRARDS SUGARBUSH AND GRIFFIN BY 730 AM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4341 7418 4338 7460 4358 7460 4372 7422
TIME...MOT...LOC 1104Z 255DEG 23KT 4355 7442 4348 7442
          4339 7446

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

BGM
000 
WWUS51 KALY 231119
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
719 AM EDT WED JUL 23 2008

NYC041-231130-
/O.CON.KALY.SV.W.0147.000000T0000Z-080723T1130Z/
HAMILTON NY-
719 AM EDT WED JUL 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR EAST CENTRAL HAMILTON COUNTY...

AT 715 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SPECULATOR TO GILMANTOWN...
OR ALONG A LINE EXTENDING FROM SPECULATOR TO 7 MILES SOUTHEAST OF
SPECULATOR TO 12 MILES SOUTH OF SPECULATOR...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GIRARDS SUGARBUSH AND GRIFFIN BY 725 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4369 7424 4341 7418 4340 7432 4340 7436
      4340 7439 4339 7441 4339 7445 4339 7447
      4339 7451 4355 7450
TIME...MOT...LOC 1119Z 255DEG 23KT 4357 7429 4350 7428
          4342 7433

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

BGM
000 
WWUS51 KALY 231128
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
728 AM EDT WED JUL 23 2008

NYC041-231138-
/O.EXP.KALY.SV.W.0147.000000T0000Z-080723T1130Z/
HAMILTON NY-
728 AM EDT WED JUL 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HAMILTON COUNTY WILL
EXPIRE AT 730 AM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

ADDITIONAL THUNDERSTORMS ARE EXPECTED...STAY TUNED FOR FURTHER 
UPDATES FROM YOUR NATIONAL WEATHER SERVICE.

LAT...LON 4369 7424 4341 7418 4340 7432 4340 7436
      4340 7439 4339 7441 4339 7445 4339 7447
      4339 7451 4355 7450
TIME...MOT...LOC 1128Z 255DEG 23KT 4358 7421 4351 7420
          4343 7425

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:23 AM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 23, 4:23 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
423 AM EDT WED JUL 23 2008

.SYNOPSIS...
UNSETTLED WEATHER AND HUMID CONDITIONS WILL CONTINUE THROUGH MUCH OF
THE WEEK. A NEARLY STATIONARY FRONT WILL REMAIN OVER THE
REGION...BRINGING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
TODAY. WIDESPREAD HEAVY RAIN WILL OCCUR TONIGHT INTO EARLY
THURSDAY...AS WAVES OF LOW PRESSURE MOVE ALONG THE STATIONARY
FRONT...AND A DEVELOPING SOUTHERLY FLOW TRANSPORTS DEEP MOISTURE
INTO OUR AREA. HIGH PRESSURE WILL BUILD IN LATE THURSDAY INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 4 AM EDT...A BROKEN LINE OF STRONG CONVECTION CONTINUES TO
LIFT SLOWLY NORTH ACROSS CENTRAL NYS...INCLUDING THE WESTERN MOHAWK
VALLEY. THIS APPEARS TO BE IN LINE WITH NOSE OF STRONGER 850-700 MB
THETA-E ADVECTION/JETLET. THIS LINE SHOULD CONTINUE TO GRADUALLY
SHIFT NNE OVER THE NEXT 1-2 HOURS...AFFECTING MAINLY THE S/W
ADIRONDACKS AND THE LAKE GEORGE REGION. A MORE POTENT SHORTWAVE
ACROSS PA IS PRODUCING A CLUSTER OF STRONG CONVECTION AS WELL. THIS
FEATURE WILL QUICKLY LIFT NNE...REACHING THE EASTERN CATSKILLS/MID
HUDSON VALLEY BY 7-9 AM...AND THE CAPITAL REGION BETWEEN 9-11
AM...AND THE NORTH COUNTRY AND SOUTHERN VT AROUND OR JUST AFTER 11
AM. LOCALLY VERY HEAVY RAIN...WIND GUSTS UP TO 35 MPH...AND FREQUENT
CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITHIN THIS CLUSTER.
THEREAFTER...A BRIEF BREAK IN THE RAINFALL MAY OCCUR FOR SE
AREAS...WHILE SHOWERS CONTAINING LOCALLY HVY RAIN WILL PERSIST
ACROSS THE WESTERN ADIRONDACKS/MOHAWK VALLEY REGION...AND INTO THE
SCHOHARIE VALLEY. THESE MORE PERSISTENT SHOWERS WILL BE ASSOCIATED
WITH ADDITIONAL STRONG MID LEVEL WARM ADVECTION...AND INCREASING MID
LEVEL FRONTOGENETICAL FORCING.

TO THE S/E OF THIS AFOREMENTIONED BAND OF RAINFALL...ISOLATED TO
SCATTERED SHOWERS/TSTMS WILL DEVELOP AND TRANSLATE QUICKLY NNE THIS
AFTERNOON. GIVEN INCREASINGLY HEALTHY LOW LEVEL SHEAR...AND LOW
LCL/S...SEVERE TSTMS ARE POSSIBLE ACROSS SE AREAS...MAINLY FROM THE
MID HUDSON VALLEY EXTENDING INTO THE BERKSHIRES...AND POSSIBLY
SOUTHERN GREENS OF VT LATE THIS AFTERNOON INTO EARLY
TONIGHT...INCLUDING THE SMALL POSSIBILITY OF SUPERCELL DEVELOPMENT.
SHOULD BREAKS OF SUNSHINE DEVELOP THIS AFTERNOON ACROSS THIS
REGION...THE THREAT FOR SEVERE WX WILL BE EVEN FURTHER ENHANCED.

AS FOR MAX TEMPS...GENERALLY TOOK COMPROMISE OF MAV/MET MOS...WITH
UPPER 60S/LOWER 70S ACROSS THE NORTH COUNTRY...MID/UPPER 70S ACROSS
THE CAPITAL REGION...AND NEAR 80 ACROSS THE MID HUDSON VALLEY AND NW
CT...WHERE A FEW BREAKS OF SUNSHINE ARE POSSIBLE. HOWEVER...SHOULD
BREAK DEVELOP FURTHER N...WARMER TEMPS OF NEAR 80 COULD OCCUR JUST
S/E OF THE CAPITAL REGION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TONIGHT...DEVELOPING FRONTOGENETICAL BAND SHOULD SLOWLY DRIFT E
ACROSS THE HUDSON VALLEY...AND EVENTUALLY INTO WESTERN NEW ENGLAND
LATER TONIGHT. WITHIN THIS BAND...RAINFALL RATES OF 1-2 INCHES/HOUR
ARE POSSIBLE. THIS WILL ENHANCE THE FLOODING THREAT...THEREFORE WE
HAVE ISSUED A FLOOD WATCH FOR THE ENTIRE CWA. THE HIGHEST THREAT FOR
FLOODING WILL ULTIMATELY BE WHERE THIS BAND WAVERS A BIT...BEFORE
DRIFTING E. CURRENT MODELS INDICATE THIS SHOULD HAPPEN CLOSE TO...OR
IMMEDIATELY E OF THE HUDSON RIVER OVERNIGHT. WE CURRENTLY EXPECTED
WIDESPREAD RAINFALL AMTS OF 1-3 INCHES...WITH 3-5 INCHES POSSIBLE
WITHIN THIS AFOREMENTIONED BAND...AND WITHIN HIGHER...S/E FACING
PORTIONS OF THE CATSKILLS.

THU...HEAVY RAIN SHOULD GRADUALLY SHIFT N/E DURING THE
MORNING...TAPERING TO SCATTERED SHOWERS/TSTMS DURING THE AFTERNOON.
HOWEVER...MODELS DEPICT POTENT SHORTWAVE ROUNDING BASE OF DEVELOPING
UPPER LEVEL LOW...AND PIVOTING NNE INTO REGION DURING THE AFTERNOON.
THIS MAY ALLOW FOR A SFC WAVE TO DEVELOP ON DEPARTING FRONT...AND
ASSOCIATED HEAVY RAIN BAND...AS DEPICTED BY 00Z/NAM. SHOULD THIS
OCCUR...HEAVY RAIN WILL LINGER LONGER FOR AREAS NEAR AND E OF THE
HUDSON RIVER...GREATLY ENHANCING THE FLOOD RISK. EITHER WAY...AT
LEAST SOME SCATTERED SHOWERS/TSTMS WILL ACCOMPANY THIS FEATURE INTO
EARLY THU NT.

THU NT...AFOREMENTIONED SHORT WAVE WILL PASS N/E OF REGION...ENDING
THE THREAT FOR SHOWERS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE UPPER LEVEL LOW RESPONSIBLE FOR THE MIDWEEK DRENCHING WILL BE
LIFTING AWAY FROM THE REGION ACROSS EASTERN CANADA ON FRIDAY...WITH
WEAK HIGH PRESSURE MOVING THROUGH AT THE SURFACE. 12Z GFS MODEL
SOUNDINGS SHOW ENOUGH OF A CAP FOR MOST OF THE DAY ON FRIDAY TO
PREVENT ANY CONVECTION FROM OCCURRING...SO HAVE KEPT ENTIRE FA DRY
THROUGHOUT THE DRY. 850 MB TEMPS OF 13-16 DEGREES C GENERALLY
EQUATES TO HIGHS IN THE MIDDLE 80S ACROSS THE VALLEYS...WITH UPPER
70S IN THE HIGHER TERRAIN.

ON SATURDAY...A LOW PRESSURE AREA WILL MOVE ACROSS ONTARIO INTO
QUEBEC. THIS SYSTEM WILL DRAG A COLD FRONT FROM THE GREAT LAKES
WHICH WILL MARCH EASTWARD TOWARDS NEW ENGLAND. CONVECTION WILL FIRE
ALONG THE BOTH THE PRE FRONTAL TROUGH AND FRONTAL BOUNDARY...SO HAVE
ALREADY INCLUDED HIGH CHC POPS FOR ENTIRE CWA...MAINLY IN THE AFTN
AND EVE HOURS. COULD POTENTIALLY EXPECT SOME STRONG ACTIVITY...WITH
MODEL SOUNDINGS SHOWING 40 KTS OF UNI-DIRECTIONAL DEEP LAYER SHEAR.
ACTIVITY WILL DIE OFF WITH PASSING OF THE FRONTAL BOUNDARY DURING
SAT NITE...SO HAVE ATTEMPTED TO TAPER THE POPS ACCORDINGLY.

UPPER LEVEL LOW WILL SLOWLY PINWHEEL ACROSS EASTERN CANADA. HEIGHTS
WILL STAY SOMEWHAT LOW SUNDAY THROUGH TUESDAY...SO HAVE CONTINUED
CHC POPS FOR THOSE DAYS WITH DIURNAL CONVECTION POSSIBLE. GFS ALSO
HINTS AT A WAVE DEVELOPING ALONG THE STALLED FRONT ACROSS THE OHIO
VALLEY AND MID ATLANTIC...SO THIS COULD BRING SOME ACTIVITY TO
SOUTHERN PORTIONS OF THE CWA FOR LATE MONDAY INTO MONDAY NIGHT AS
WELL. WITH THE LOWER HEIGHTS AND ASSOCIATED CLOUD COVER...TEMPS WILL
BE A FEW DEGREES BELOW AVERAGE FOR SUNDAY THROUGH TUESDAY...WITH
GENERALLY TEMPS RIGHT AROUND 80 IN THE VALLEYS...AND LOWER 70S IN
THE HIGHER TERRAIN.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
AREAS OF FOG HAVE DEVELOPED QUICKLY WITHIN THE LAST HOUR AT
KALB...WITH SOME EXPANSION TO THE N/NW SEEN ON IR SATELLITE. WE
EXPECT LOW CLOUDS/FOG TO CONTINUE TO EXPAND THROUGH MUCH OF THE
REGION...WITH ASSOCIATED IFR/LIFR CONDITIONS EXPECTED THROUGH AT
LEAST 14Z/WED. IFR CONDITIONS MAY LIFT AT TIMES INTO THE MVFR
RANGE LATER THIS MORNING INTO THE AFTERNOON OUTSIDE OF
SHOWERS/TSTMS...WITH MAINLY IFR CONDITIONS EXPECTED TONIGHT IN
WIDESPREAD SHOWERS/TSTMS.

AS FOR RAIN/TSTM CHANCES...SCATTERED SHOWERS/TSTMS ARE CURRENTLY
DEVELOPING AT LEADING EDGE OF STRENGTHENING LOW LEVEL WIND
FIELD...ACROSS CENTRAL NY. SOME OF THESE MAY GRAZE THE KGFL AREA
BETWEEN 07Z-09Z/WED. THEY SHOULD REMAIN N/W OF KALB...BUT WILL NEED
TO MONITOR TRENDS...AS SOME DEVELOPMENT CLOSER TO KALB IS POSSIBLE
OVER THE NEXT 2 HOURS. OTHERWISE...STRONGER SURGE OF WARM
ADVECTION WILL APPROACH FROM THE SW AFTER 13Z/WED...ASSOCIATED
WITH MORE WIDESPREAD SHOWERS/TSTMS. THE SHOWERS MAY BECOME A BIT
MORE SCATTERED IN AREAL COVERAGE TO THE SE...AT KPOU...LATER THIS
MORNING INTO THE AFTERNOON...WHILE OCCASIONAL SHOWERS/TSTMS
PERSIST AT KALB/KGFL INTO TONIGHT.

WINDS WILL REMAIN LIGHT...MAINLY FROM THE E THROUGH 12Z/WED...THEN
SHOULD SHIFT INTO THE SE/S LATER THIS MORNING...AND INCREASE IN
SPEED...ESP AT KALB. LOW LEVEL WIND SHEAR IS POSSIBLE THIS EVENING
INTO EARLY TONIGHT...ESP AT KGFL AND KPOU...WHERE SFC WINDS MAY
REMAIN LIGHTER...DESPITE STRENGTHENING SSE/S WINDS AROUND
2000-3000 FT AGL...TO 30-40 KT.

OUTLOOK...
WED NIGHT-THU...MVFR..CIG. SHRAS...CHC OF IFR WITH +SHRA AND TSRA.
FRI...VFR...SLIGHT CHC OF A SHOWER.
SAT...VFR/MVFR...CHC SHRA/TSRA.

&&

.FIRE WEATHER...
WET FLAG CONDITIONS WILL BE WIDESPREAD ACROSS THE REGION THROUGH
THURSDAY...WITH HEAVY RAINFALL ASSOCIATED WITH SEVERAL WAVES OF LOW
PRESSURE MOVING ALONG A STATIONARY FRONT.

&&

.HYDROLOGY...
MODEL CONSENSUS SEEMS TO INDICATE THAT 3 TO 4 INCHES OF RAIN IS
POSSIBLE OVER MOST OF THE AREA. CONSENSUS ALSO INDICATES THAT
HEAVIEST RAIN WILL FALL FROM LATE TODAY THROUGH AT LEAST THURSDAY
MORNING. BASED ON FLASH FLOOD GUIDANCE...THIS AMOUNT OF RAIN SHOULD
NOT CAUSE SEVERE FLOODING BUT MINOR FLOODING IS POSSIBLE. AREAS THAT
SEE HIGHER RAINFALL TOTALS DUE TO THUNDERSTORMS MAY SEE MORE
SIGNIFICANT FLOODING OR FLASH FLOODING. A FLOOD WATCH HAS BEEN
ISSUED FOR THE ENTIRE REGION...AS THE EXACT PLACEMENT OF HEAVIEST
RAINFALL...WHICH COULD EXCEED 4 INCHES...IS STILL SOMEWHAT
UNCERTAIN. THE HIGHEST PROBABILITY IS FOR IT TO OCCUR SOMEWHERE
NEAR...OR IMMEDIATELY E OF THE HUDSON RIVER...BUT THIS AXIS COULD
STILL OCCUR FURTHER W.

DUE TO THE EXTREME AMOUNTS OF RAINFALL FORECAST BY THE COMPUTER
MODELS...AND THE FACT THAT EMBEDDED THUNDERSTORMS ARE POSSIBLE
DURING THE EVENT...PERSONS WITH INTERESTS ALONG AREA RIVERS SHOULD
KEEP ALERT FOR LATER STATEMENTS REGARDING POSSIBLE FLOODING.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM 10 AM EDT THIS MORNING THROUGH FRIDAY MORNING
     FOR CTZ001-013.
NY...FLOOD WATCH FROM 10 AM EDT THIS MORNING THROUGH FRIDAY MORNING
     FOR NYZ032-033-038>043-047>054-058>061-063>066-082>084.
MA...FLOOD WATCH FROM 10 AM EDT THIS MORNING THROUGH FRIDAY MORNING
     FOR MAZ001-025.
VT...FLOOD WATCH FROM 10 AM EDT THIS MORNING THROUGH FRIDAY MORNING
     FOR VTZ013>015.

&&

SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...BGM/FRUGIS
AVIATION...KL/FRUGIS
FIRE WEATHER...JPV
HYDROLOGY...KL/SND
Hazardous weather outlook, Jul 23, 4:08 AM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
408 AM EDT WED JUL 23 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
408 AM EDT WED JUL 23 2008

...FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THUNDERSTORMS TODAY HAVE THE POTENTIAL TO BECOME SEVERE WITH THE
MAIN HAZARD FROM DAMAGING WIND GUSTS TO 60 MPH. THERE IS EVEN A
POSSIBILITY OF A TORNADO FROM THE HUDSON RIVER VALLEY INTO
NORTHWEST CONNECTICUT...BERKSHIRES AND SOUTHERN VERMONT.
THUNDERSTORMS WILL TRACK FROM SOUTH TO NORTH AROUND 30 MPH...WITH
AN INCREASE IN FORWARD SPEED TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH THROUGH THURSDAY NIGHT.

ALSO...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY THROUGH TONIGHT.
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF 2 INCHES OR
MORE AS WELL AS REPORTS OF FLOODING OR NEAR BANKFULL BODIES WATER
TO THE NATIONAL WEATHER SERVICE.

BGM

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jul 23, 5:31 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
531 AM EDT WED JUL 23 2008

NYZ032-038-231030-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
531 AM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS IN HERKIMER COUNTY...

AT 527 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
NORTHWOOD TO 9 MILES WEST OF NORTHWOOD TO 16 MILES SOUTHWEST OF
NORTHWOOD...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
HINCKLEY TO 7 MILES WEST OF HINCKLEY TO 12 MILES NORTHWEST OF
UTICA...AND MOVING EAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...
NORTHWOOD BY 550 AM EDT
OHIO BY 600 AM EDT

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WWW.WEATHER.GOV/ALBANY
Special weather statement, Jul 23, 5:40 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
540 AM EDT WED JUL 23 2008

NYZ033-231030-
HAMILTON NY-
540 AM EDT WED JUL 23 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWEST AND CENTRAL HAMILTON
COUNTY THROUGH 630 AM EDT...

AT 536 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 20 MILES
SOUTHWEST OF LAKE PLEASANT...OR ABOUT 18 MILES EAST OF HINCKLEY...AND
MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
MOFFITT BEACH CAMPGROUND AND 6 MILES NORTHWEST OF LAKE PLEASANT BY
615 AM EDT...
SPECULATOR BY 625 AM EDT...
LEWEY LAKE CAMPGROUND BY 630 AM EDT.

KL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 4:07 AM EDTFlood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more35 hr
Jul 23, 6:04 AM EDTSevere Thunderstorm WarningALYHerkimer31 min
Jul 23, 6:27 AM EDTAreal Flood AdvisoryALYHamilton, Herkimer3 hr
Jul 23, 6:50 AM EDTSevere Thunderstorm WarningALYGreene, Schoharie, Ulster55 min
Jul 23, 8:23 AM EDTAreal Flood AdvisoryALYFulton, Hamilton, Saratoga, Warren, Washington3 hr
Jul 23, 3:19 PM EDTAreal Flood AdvisoryALYFulton, Greene, Herkimer, Montgomery, Schoharie4 hr
Jul 23, 3:26 PM EDTSevere Thunderstorm WarningALYSchoharie49 min
Jul 23, 4:12 PM EDTFlash Flood WarningALYSchoharie4 hr
Jul 23, 4:36 PM EDTAreal Flood AdvisoryALYUlster4 hr
Jul 23, 4:46 PM EDTAreal Flood AdvisoryALYFulton, Montgomery, Saratoga, Schenectady, Schoharie4 hr
Jul 23, 4:57 PM EDTFlash Flood WarningALYFulton, Herkimer, Montgomery, Schoharie4 hr
Jul 23, 5:16 PM EDTFlash Flood WarningALYSaratoga, Schenectady, Schoharie, Warren4 hr
Jul 23, 5:20 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady3 hr
Jul 23, 5:34 PM EDTAreal Flood AdvisoryALYHamilton, Saratoga, Warren4 hr
Jul 23, 5:37 PM EDTAreal Flood AdvisoryALYGreene, Ulster3 hr
Jul 23, 5:48 PM EDTFlash Flood WarningALYSaratoga, Warren, Washington4 hr
Jul 23, 5:55 PM EDTFlash Flood WarningALYAlbany, Rensselaer, Saratoga, Schenectady5 hr
Jul 23, 6:12 PM EDTFlash Flood WarningALYHamilton3 hr
Jul 23, 6:27 PM EDTAreal Flood AdvisoryALYColumbia, Rensselaer, Saratoga, Washington4 hr
Jul 23, 7:48 PM EDTAreal Flood WarningALYDutchess, Ulster6 hr

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.